Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 2, 2017, 12:06 PM CDT for Cameron County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 12:06 PM CDT (17:06 UTC)
- Expired
- Aug 2, 2017, 12:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WWUS84 KBRO 021706
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
1206 PM CDT WED AUG 2 2017
TXZ257-021745-
Coastal Cameron TX-
1206 PM CDT WED AUG 2 2017
...Torrential Rains on Way to and From Boca Chica Beach...
At 1203 PM CDT, Doppler radar was tracking a thunderstorm about 4
miles west of Boca Chica Beach, or 8 miles south of South Padre
Island. this storm was nearly stationary.
This storm will remain along State Highway 4 and the sand flats
adjacent to the highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding along State Route 4 about 3 to 5 miles west of
Boca Chica Beach. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2596 9717 2596 9718 2595 9719 2596 9721
2600 9723 2600 9722 2599 9722 2599 9721
2600 9720 2599 9720 2599 9719 2602 9716
2600 9716 2600 9715 2597 9714
TIME...MOT...LOC 1703Z 152DEG 2KT 2599 9719
$$
52/BSGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:23 AM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 2, 6:23 AM CDT, 5 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 623 AM CDT Wed Aug 2 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR expected to predominate through the period, with medium-high confidence. Previous set of TAF's were largely just retained and extended in time. Daytime cumulus field will develop today with winds more from the SE vs. yesterday. Dry air aloft should greatly hinder/delay any afternoon convection and keep to isolated coverage, so impacts at any individual terminal unlikely (<20%). Precipitation may also move into the northern counties late tonight, but should remain well north of the Rio Grande Valley terminals through 12Z on Thursday. && .PREV DISCUSSION... /issued 408 AM CDT Wed Aug 2 2017/ SHORT TERM (Today through Thursday): 00Z editions of NAM and GFS in good agreement through the short-term. Another hot and mostly precip-free day in store for today before moisture increases overnight, leading to scattered showers and thunderstorms across the area for Thursday. Yesterday's high temps reached 94/95/104F at BRO/HRL/MFE, respectively. With a slug of very dry air between about 700 and 550mb progged to persist for most of the day, especially in the populated RGV, and H85 temps virtually unchanged, can't see any reason why temps won't approach the values realized yesterday, so went with 95/97/103F today. Heat indices area expected to reach 105- 110F. This strong heating should allow isolated sea-breeze driven showers and thunderstorms (mainly east of Hwy. 281/I-69C) to develop this afternoon. With the dry air aloft leading to some capping in the sounding, development will be somewhat delayed compared to a more usual sea-breeze regime. Tonight, moisture pooled along the tail-end of a low-mid level trough aloft/old surface boundary will be sagging southward toward the area. This more moist airmass (with precipitable water values of 2.2-2.3") should arrive across the northern Ranchlands/brush country this evening and overspread the remainder of the area by later at night. There had been some concern regarding an MCS or thunderstorm clusters originating farther north over south-central TX approaching the northern tier of counties this evening, but this appears less likely now. Any significant upper-level support will be displaced 150-200 miles north of the CWA, so what's left would have to coast in on momentum. Quick look at 00Z NCAR ensemble run not suggesting any organized clusters will survive this far south, either. Have retained isolated/widely scattered showers across the northern tier to account for "debris" rainfall, however. Moving into Thursday, the atmosphere should be primed for a decent round of showers and thunderstorms. Aforementioned high column moisture values will be acted upon by sea-breeze and any other remnant boundaries from the overnight period. Have focused the PoP's (scattered most all areas) during the afternoon and over the northern/western sections in accordance with model guidance. Locally heavy rainfall could occur in a few spots. Prog soundings indicate storm motions of 10-15 knots, but will have to watch this as it could be altered by outflow boundaries. With the increased cloud cover and rain chances, afternoon temps will be a few degrees lower than today, particularly across Jim Hogg/Brooks/Kenedy counties where mid-90s are forecast. Still expecting the mid-lower RGV to reach the mid-upper 90s before the storms get going. LONG TERM (Thursday Night through Tuesday): Long term period dominated by a broad mid/upper level trough draped across the eastern half of the US, with short waves moving through the flow. Mid level ridging tries to build back into the region this weekend and into next week, with moisture trending downward as a layer of drier air moves in. Have trended lower with pops, especially on Friday due to the drier air moving in, but enough moisture should remain in place to see isolated to possibly scattered convective activity. Convection will be harder to come by Saturday through Tuesday as the dry layer deepens, but isolated showers and thunderstorms will still possible along the sea breeze. Given the drier air aloft and reduced rain chances, have nudged temperatures upwards each day. Daily max temps will easily pass the century mark for much of the western zones each day, with temperatures topping out in the mid to upper 90s closer to the coast. MARINE (Now through Thursday): Latest conditions at Buoy 42020 as of 2:50am CDT are SSE winds at 10-12 knots with seas of less than 2 ft. Light to moderate mainly southerly winds will be maintained through Thursday, courtesy of a weak pressure gradient. Seas remain low as well, running near 2 feet. Scattered showers and thunderstorms from tonight into Thursday may produce locally heavy downpours and choppy conditions. Thursday Night through Sunday: The pressure gradient tightens beginning Friday as high pressure builds into the eastern Gulf of Mexico and another front edges into northern Texas. Southeast winds expected to remain moderate, in the 10 to 15 knot range, through the period. Seas build to the 3 to 5 feet range by Sunday, as long period swells move in. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 53-Schroeder/58
Hazardous weather outlook, Aug 2, 4:56 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 456 AM CDT Wed Aug 2 2017 TXZ248>257-022100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 456 AM CDT Wed Aug 2 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Afternoon heat indices will reach 105 to 110 degrees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locally heavy rainfall may occur on Thursday, especially across the northern counties of Jim Hogg, Brooks, and Kenedy. Street flooding and ponding of water in low-lying areas are possible where the heaviest rainfall occurs. Afternoon heat indices are expected to reach 105 to 110 degrees from Friday through Tuesday. There is an elevated risk of rip currents at area beaches for Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-022100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 456 AM CDT Wed Aug 2 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Thunderstorms tonight may produce heavy downpours and locally elevated seas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms on Thursday may produce heavy downpours and locally elevated seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 53
In the hours before
Special weather statement, Aug 2, 12:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1206 PM CDT WED AUG 2 2017
TXZ257-021745-
Coastal Cameron TX-
1206 PM CDT WED AUG 2 2017
...Torrential Rains on Way to and From Boca Chica Beach...
At 1203 PM CDT, Doppler radar was tracking a thunderstorm about 4
miles west of Boca Chica Beach, or 8 miles south of South Padre
Island. this storm was nearly stationary.
This storm will remain along State Highway 4 and the sand flats
adjacent to the highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding along State Route 4 about 3 to 5 miles west of
Boca Chica Beach. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2596 9717 2596 9718 2595 9719 2596 9721
2600 9723 2600 9722 2599 9722 2599 9721
2600 9720 2599 9720 2599 9719 2602 9716
2600 9716 2600 9715 2597 9714
TIME...MOT...LOC 1703Z 152DEG 2KT 2599 9719
52/BSGNearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.